Alert archive / Kansas / High Wind Warnings in 2013
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Jun 4, 2013, 1:04 AM CDT for 5 counties in Kansas. It was in force for 107 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2013, 1:04 AM CDT (06:04 UTC)
- Expired
- Jun 4, 2013, 2:51 AM CDT
- In force
- 107 min
- Issued by
- NWS Wichita, KS
Counties Cowley County, KS, Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:26 AM CDT | NON-TSTM WND GST 62 | 3 Wsw Belle Plaine, KS | |
| Jun 4, 1:28 AM CDT | NON-TSTM WND GST 54 | Wellington Airport, KS | |
| Jun 4, 1:28 AM CDT | NON-TSTM WND DMG | 9 N Wellington, KS | SPOTTER REPORTED A BARN ROOF WAS BLOWN OFF AND PRIVACY FENCE BLOWN DOWN. ADDITIONALLY A PIECE OF FLYING PLYWOOD STRUCK A TRUCK AND DAMAGED IT PRETTY BADLY. TIME IS BASED ON MEASURED WIND SPEED REPORT FROM NEARBY AIRPORT. |
| Jun 4, 1:30 AM CDT | NON-TSTM WND GST 54 | 3 Wsw Belle Plaine, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WWUS73 KICT 040604 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 104 AM CDT TUE JUN 4 2013 KSZ082-083-091>093-040800- /O.NEW.KICT.HW.W.0001.130604T0604Z-130604T0800Z/ KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 104 AM CDT TUE JUN 4 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. * WINDS...OF 50 TO 60 MPH WILL AFFECT THE AREA. * IMPACTS...THESE STRONG WINDS WERE THE RESULT OF OUTFLOW FROM THUNDERSTORMS JUST SOUTH OF THE BORDER IN NORTHERN OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$
1 follow-up statement
316 WWUS73 KICT 040751 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 251 AM CDT TUE JUN 4 2013 KSZ082-083-091>093-040900- /O.CAN.KICT.HW.W.0001.000000T0000Z-130604T0800Z/ KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 251 AM CDT TUE JUN 4 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH WIND WARNING. THE STRONG SOUTH TO SOUTHEAST WINDS HAVE SUBSIDED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Jun 3, 11:53 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 3, 11:53 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1153 PM CDT MON JUN 3 2013 .SYNOPSIS... ISSUED AT 113 PM CDT MON JUN 3 2013 SOUTHERLY WINDS HAVE DEVELOPED ACROSS THE REGION AS A LEE TROUGH HAS DEVELOPED OVER EASTERN COLORADO AS OF 18Z. MOREOVER...LOW PRESSURE EXISTS OVER EASTERN COLORADO...WITH A DRYLINE EXTENDING SOUTHWEST FROM THIS LOW. UPPER LEVEL DATA SHOWS A PV UNDULATION EXTENDING EAST-WEST ACROSS KANSAS INTO MISSOURI. CONVECTION IS ON THE UPSWING ACROSS THE HIGH PLAINS ALONG THE SOUTHWEST KANSAS BORDER WITH COLORADO. COOK && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 113 PM CDT MON JUN 3 2013 MAIN FORECAST CONCERN IS CONVECTION. ONGOING CONVECTION ACROSS THE HIGH PLAINS IS IN LINE WITH THE WRF-NMM AND WRF-ARW CORES /EAST AND WEST/ FROM THIS MORNING. THE 03.12Z NAM-WRF ALSO AGREES WITH THIS SCENARIO. STEERING WINDS AND INSTABILITY PARAMETERS SHOULD KEEP CONVECTION WEST OF THE AREA THROUGH 00Z. THESE MODELS SHOW AN AREA OF ISENTROPIC ASCENT AND LOW LEVEL MOISTURE TRANSPORT MOVING INTO THE REGION OVERNIGHT. THE BEST ASCENT IS DEPICTED OVER THE NORTH-CENTRAL KANSAS COUNTIES. THEREFORE...BEST CHANCES WILL BE INDICATED THERE. TUESDAY MORNING WILL SHOWS THE SYSTEM MOVING EAST AND EVENTUALLY EXITING THE FORECAST AREA AS THE NEXT COLD FRONT MOVES INTO THE REGION. BY TUESDAY EVENING.../05.00Z/ NWP SUGGESTS A COLD FRONT LOCATION UP ACROSS NORTH-CENTRAL KANSAS. ONLY ONE OF THESE SOLUTIONS HAS IT FURTHER EAST INTO SOUTH-CENTRAL KANSAS. CONVECTION WILL DEVELOP ALONG THIS LINE AND MOVE EAST BRINGING ADDITIONAL RAINFALL TO THE AREA. SEVERE STORMS ARE POSSIBLE GIVEN DEEP LAYER SHEAR BEING IN THE 40-45 KNOT RANGE. IF THE BOUNDARY LAYER DEWPOINTS ARE CORRECT...TEMPERATURE/DEWPOINT SPREADS...BACKED SURFACE FLOW...A GOOD LOW LEVEL CAPE FAVORS SOME TORNADOES...BUT THIS IS FOR ONLY A BRIEF PERIOD ALONG THE FRONT IN THE EVENING. BY WEDNESDAY EVENING...HIGH PRESSURE BUILDS BACK INTO THE REGION. COOK .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 113 PM CDT MON JUN 3 2013 THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION OVER THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH. THE HIGH EXISTS FRIDAY WITH SOUTHERLY WINDS RETURNING AGAIN TO THE REGION. A LEE TROUGH THEN DEVELOPS ACROSS THE HIGH PLAINS...WITH A FEW STORMS MAKING IT ALL THE WAY EAST INTO THE FORECAST AREA SATURDAY. THE FRONT THEN MOVES INTO THE REGION SUNDAY AND EXITS SUNDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION MONDAY. THERE SHOULD BE ENOUGH DEEP LAYER SHEAR THE FRONT TO PRODUCE SOME SEVERE WEATHER. LOOKS LIKE A DECENT SCENARIO FOR PRECIPITATION AS WELL. STAY TUNED. COOK && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1149 PM CDT MON JUN 3 2013 THE MAIN AVIATION CONCERNS CONTINUE TO BE THUNDERSTORM CHANCES OVERNIGHT AND THEN AGAIN LATE TOMORROW. A THUNDERSTORM COMPLEX IS MOVING ALONG AND SOUTH OF THE OKLAHOMA/KANSAS BORDER AS OF THIS ISSUANCE. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING NORTH OF THAT COMPLEX FROM LOW LEVEL MOISTURE TRANSPORT. EXPECT THERE TO BE A CHANCE FOR THUNDERSTORMS OVERNIGHT AT ALL TERMINALS EXCEPT KCNU WHERE CHANCES WILL BE MORE INTO THE MORNING. SOUTHERLY WINDS REMAIN STOUT TONIGHT AND HAVE KEPT WIND SPEEDS GUSTY. TERMINALS AGAIN WILL EXPERIENCE STRONG SOUTHERLY WINDS TOMORROW BEFORE A FRONT APPROACHES FROM THE NORTHWEST. THIS WILL CAUSE A WIND SHIFT AT KRSL AND KSLN. RAIN CHANCES RETURN AGAIN TOMORROW EVENING AND OVERNIGHT...BUT HAVE LEFT THE MENTION OUT NOW AS CONFIDENCE ON TIMING/LOCATION IS LOW. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 83 66 74 / 50 50 60 70 HUTCHINSON 65 81 64 73 / 50 50 70 70 NEWTON 64 80 64 72 / 50 50 60 70 ELDORADO 64 80 65 73 / 40 50 70 70 WINFIELD-KWLD 66 84 66 74 / 50 50 70 70 RUSSELL 64 80 60 70 / 40 40 50 50 GREAT BEND 65 81 61 70 / 40 40 50 50 SALINA 65 79 63 72 / 30 50 60 50 MCPHERSON 65 80 63 72 / 50 50 70 70 COFFEYVILLE 64 82 66 76 / 20 50 60 70 CHANUTE 63 81 65 74 / 20 50 70 70 IOLA 62 80 65 74 / 20 50 70 70 PARSONS-KPPF 63 81 66 75 / 20 50 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 4:24 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT MON JUN 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS MUCH OF THE AREA. STRONG STORMS ARE POSSIBLE...WITH A RISK FOR A FEW SEVERE STORMS CONFINED TO LOCATIONS MAINLY WEST OF A LINCOLN TO LYONS TO ANTHONY LINE. THE MAIN RISKS WILL BE HAIL TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RISK FOR SEVERE STORMS ACROSS MUCH OF THE AREA ON TUESDAY....TUESDAY NIGHT...AND WEDNESDAY. THE MAIN RISKS ARE LARGE HAIL AND DAMAGING WIND GUSTS. TORNADOES ARE ALSO A THREAT IN CENTRAL KANSAS TUESDAY EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE ON TUESDAY NIGHT...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS COULD RENEW THE LOWLAND FLOODING ACROSS SOME AREAS. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY...THOUGH THE RISK FOR SEVERE WEATHER WILL SHIFT TO LOCATIONS CLOSER TO THE OKLAHOMA BORDER. AFTER A COUPLE OF DRY DAYS ON THURSDAY AND FRIDAY...THERE IS A CHANCE FOR MORE THUNDERSTORMS ON SATURDAY AND SUNDAY. SOME OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COOK
In the hours before
Local storm report, Jun 4, 12:20 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM NON-TSTM WND GST NORWICH 37.46N 97.85W
06/04/2013 E60 MPH KINGMAN KS LAW ENFORCEMENT
&&
KEDSpecial weather statement, Jun 4, 12:22 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1222 AM CDT TUE JUN 4 2013
KSZ067-082-083-091-092-040545-
HARPER-KINGMAN-RENO-SEDGWICK-SUMNER-
1222 AM CDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN...RENO...SEDGWICK AND SUMNER
COUNTIES...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING THUNDERSTORMS MOVING SOUTHEAST FROM KINGMAN TOWARD
SEDGWICK...HARPER AND SUMNER COUNTIES.
WINDS AROUND 55 MPH ARE LIKELY FROM THESE WEAKENING THUNDERSTORMS.
&&
LAT...LON 3730 9814 3777 9799 3779 9715 3746 9715
3711 9723
ESLocal storm report, Jun 4, 12:56 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM NON-TSTM WND GST 4 NNW CLEARWATER 37.56N 97.53W
06/04/2013 M59.00 MPH SEDGWICK KS MESONET
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:22 AM CDT | Special Weather Statement | ICT | Sedgwick, Sumner | 23 min |
Nearby
High Wind Warnings in Kansas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.